advertisement
Question
Posted by: XXX | 2011/05/22

Trepiline, Wellbutrin and Epilim

Hi Doc

I''ve been on trepiline for a while (first on 200mg but then lowered to 100mg due to introduction of 300mg of Wellbutrin). Since I was put on Wellbutrin in addition to Trepiline, I eneded up with 2 seizures a month apart. Due to that, I was put on 900mg of Epilim. I found that Epilim may increase the blood levels of Trepiline &  Wellbutrin and this could increase the risk of their side effects. Epilim on its own has some crazy side effects that don''t appeal to me (I''m on my 2nd day of taking 600mg and tomorrow moving onto 900mg so it''s still too early to tell) ...I just find all this medication frustrating and even if they improve my mental health, they might damage me physically. and how can epilim help if it''s going to rise the side effects of wellbutrin and thus create seizures anyway?

Do you think this doc knows what he''s doing or should I look for 2nd opinion? (I''ve been seeing him since mid last year and we struggled to find meds that works on me and helps with my depression and generalised anxiety and panic disorder and seeing another doc could mean, starting all over. Trepiline and wellbutrin seem to be the most effective so far except for the seizure effect from wellbutrin. Please help as I really don''t know if I should continue with this or just stop taking all this stuff. I don''t wanna end up fat, lose hair, feel tired, get agressive or whatever for that matter as that can be depressing on its own.

Thank you in advance

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

A lowered threshold for having seizures is a possible side effect of a number of antidepressants, in some people, and needs obviously to be discussed with your psychiatrist. The interactions between these drugs can be highly complex, and before adding a drug like Epilim to control a side-effect, one needs to be certain that the drug causing the side-effect is essential to maintain, rather than trying a different, alternative drug. If, as you say, it was a struggle to find meds that suited you, this may be understandable, as one would be reluctant to change from a drug that was working, if others had been properly tried and had failed to be useful.
I'm sure your doctor knows what he's doing - but even when we are brilliant doctors who know what we're doing, a second opinion can be helpful ( either to come up with a new idea, or to re-assure you that you're already on a sensible path ). Discuss this with your doctor - all good docs should be content to arrange for a second opinion, and to discuss this option.
Don't just abandon treatment ( and let him knwo you have thouht of this ) - the net effects of suddenly stopping such meds, or of not taking them, can be worse than the side-effects.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2011/05/23

A lowered threshold for having seizures is a possible side effect of a number of antidepressants, in some people, and needs obviously to be discussed with your psychiatrist. The interactions between these drugs can be highly complex, and before adding a drug like Epilim to control a side-effect, one needs to be certain that the drug causing the side-effect is essential to maintain, rather than trying a different, alternative drug. If, as you say, it was a struggle to find meds that suited you, this may be understandable, as one would be reluctant to change from a drug that was working, if others had been properly tried and had failed to be useful.
I'm sure your doctor knows what he's doing - but even when we are brilliant doctors who know what we're doing, a second opinion can be helpful ( either to come up with a new idea, or to re-assure you that you're already on a sensible path ). Discuss this with your doctor - all good docs should be content to arrange for a second opinion, and to discuss this option.
Don't just abandon treatment ( and let him knwo you have thouht of this ) - the net effects of suddenly stopping such meds, or of not taking them, can be worse than the side-effects.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement